MAUDE Adverse Event Report: BIOMERIEUX, INC BACT/ALERT® CONTROL MODULE PKGD 3D

BIOMERIEUX, INC BACT/ALERT® CONTROL MODULE PKGD 3D
Model Number 210147
Medical Device Problem Codes No Device Output (1435); Device Inoperable (1663)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) reported to biomérieux a product problem in association with bact/alert® control module pkgd 3d.On (b)(6) 2016 the staff in the bacterial screening lab in (b)(6) noticed that the controller unit on system c had gone blank, although the incubators could still be heard agitating.On (b)(6) the customer identified that there were data gaps in the records.This exposed a risk that the initial negative result observed in the data manager on (b)(6) was not a real negative result - and thus there was a lower confidence in the bacterial status of all the platelets that were under test in this system.The customer reported the incident to the medicines & healthcare products regulatory agency mhra through sabre - serious adverse blood reactions and events (on line reporting system).The file number is sabre ref.2016/012/030/hv1/002.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.An internal biomérieux investigation has been initiated and a 3d backup has been requested.
 
Additional Manufacturer Narrative
This report was initially submitted following notification that a customer in the (b)(6) reported the occurrence of potential false negative results in association with the bact/alert® 3d system.On-site troubleshooting and investigation by the field service engineer (fse) determined the internal ups (uninterruptable power supply) battery failed.The fse replaced the battery, confirmed operation, and returned the system to the customer for routine use.In addition, it was identified that the ups is recommended for replacement every two years; the battery in question had not been replaced for three years.A label was applied to the instrument chassis indicating the due date of the next required battery replacement.

Brand Name
BACT/ALERT® CONTROL MODULE PKGD 3D
Common Device Name
BACT/ALERT® CONTROL MODULE PKGD 3D
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key6450094
Report Number1950204-2017-00106
Device Sequence Number587974
Product Code MDB
UDI-Device Identifier03573026049522
UDI-Public03573026049522
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K903505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210147
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer06/15/2017
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1